Hey Dr. Rassman
I am a 23 year old male, with no family history of MPB, who was diagnosed with MPB in October of 2009 and was immediately prescribed Propecia. However the Propecia didnt really seem to have any effect on my hair loss. That is however until I was prescribed Hydroxyzine for unrelated skin autoimmune condition in May of this year. Immediately upon taking Hydroxyzine I began to notice I wasnt losing any hair when I showered or when I put hair product in.
So my question to you is what type of effect, if any, could the Hyrdoxyzine be having? Also is it possible that my hairloss is actually caused by an autoimmune condition rather than MPB? And if so, how do I get the real cause of my hairloss properly diagnosed? Thank you for your time
I do not know how hydroxyzine is connected to hair loss issues. Hydroxyzine is an antihistamine, much like diphenhydramine (commonly known as Benadryl). The fact that you notice some association with hair may be a coincidence. I believe what you are experiencing is almost certainly true, but I do not have a medical explanation. Have you discussed this with the doctor that diagnosed you with MPB?
Just to be clear to everyone, hydroxyzine is NOT used for MPB or hair loss issues.